Developing Rash After Long Term Ultram Use

300 pix

Developing rash after long term Ultram use is something all individuals taking Ultram should watch out for as it can indicate a serious problem.

Basic Facts about Ultram

Ultram is a brand name of the generic Tramadol hydrochloride. Ultram is an analgesic used for patients experiencing moderate to severe pain. Ultram in non-narcotic and works by binding to pain receptors and blocking the message of pain an individual normally would receive. Ultram is normally very effective and highly addictive.

Ultram affects people differently, as is common with most medications, but there are some fairly common side effects such as:

  • Agitation or anxiety
  • Bloating, gas, nausea, indigestion, diarrhea, or constipation
  • Convulsive movements or dizziness
  • Drowsiness
  • Feelings of elation or hallucinations
  • Headache
  • Itching
  • And more

What If You're Developing Rash After Long Term Ultram Use

Developing rash after long term Ultram use is a huge danger signal you should be aware of. While itching is a more common side effect of Ultram use, developing a rash and/or hives is a less common side effect of Ultram and most often indicates an overdose. An overdose is not just something drug abusers experience either. People can overdose simply because they are prescribed the incorrect amount of a drug or they accidentally take too much. For instance, Ultram makes some people tired. If someone were to take their regular dose, fall asleep, and then forget when they last took a dose, they could overdose.

Of course an overdose can occur if someone is abusing Ultram as well.

Another cause of a skin rash due to Ultram might be a simple allergy to the drug. Drug allergies are also called adverse reactions and they can be as dangerous as an overdose. Almost all drug allergies will result in a rash (with some exceptions). However, rash is the least of someone's worries if there is a real allergic reaction happening. Adverse reactions can happen slowly and sometimes within minutes and usually follow a pattern of reactions, including skin irritation reactions (like rash to nausea), vomiting and even anaphylaxis.

Anaphylaxis is severe and life threatening. It can include cramping, wheezing, difficulty breathing, whole body shock, pulmonary edema, hives on the lips, eyelids, throat, and/or tongue, and heart arrhythmias. Finally anaphylaxis can cause death. The airway can become blocked and the individual may not be able to breathe, or one of the other major symptoms can cause death.

That's why 100 percent of the time a rash development while on Ultram must be reported to a doctor.

Soothing an Ultram Rash

If you've started developing rash after long term Ultram use then the number one thing to do is stop taking Ultram and contact your doctor.

Your doctor can figure out if you need a different dose or even an entirely different medication. Also your doctor will know all the best treatments to help stop or relieve skin rash, hives, or itching.

In fact you should not try to self-sooth a rash or other skin issue that occurs while you are taking Ultram because your doctor should absolutely know about it. A rash due to Ultram will likely quickly go away after stopping the use. However, once your doctor knows, there are some helpful treatments for an Ultram rash such as:

  • Corticosteroids: These are synthetic drugs used to treat all kinds of issues, including allergic reactions. This treatment works by decreasing inflammation (the rash or hives) and calming down a person's immune system.
  • Antihistamines: This treatment is used to fight allergy symptoms and even in some case allergic reactions due to drug side effects. You can buy many brands of antihistamines at the store, but prescription antihistamines from your doctor have fewer side effects usually than over-the-counter antihistamines.
  • General soothers: These are items like oatmeal baths or lotions, cold water, relaxation, or other over-the-counter topical creams and lotions. The market is full of safe, soothing lotions and creams, but you still need to get your doctor's ok before use.

Remember to always check with your doctor before starting any treatment - even topical treatments can interfere with oral medications.

Developing Rash After Long Term Ultram Use